Alert archive / Missouri / Areal Flood Warnings in 2014

Areal Flood Warning 12, NWS St. Louis, MO

September 2, 20146 counties in Missouri

NWS St. Louis, MO issued this areal flood warning at Sep 2, 2014, 7:43 AM CDT for 6 counties in Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2014, 7:43 AM CDT (12:43 UTC)
Expired
Sep 2, 2014, 3:30 PM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Boone County, MO, Callaway County, MO, Lincoln County, MO, Montgomery County, MO, Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 2, 6:52 AM CDT, 51 minutes earlier.

Area forecast discussion, Sep 2, 6:52 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
652 AM CDT Tue Sep 2 2014

.SHORT TERM: (Through Wednesday night)
Issued at 355 AM CDT Tue Sep 2 2014

Early morning SH/TS expected to continue pushing east and south with
the sinking synoptic boundary and a veering LLJ. The Flash Flood
Watch has been canceled early for the counties where rain has
already ended. Additional counties may be canceled over the next few
hours based on radar trends.

After a lull in SH/TS over most of the area for today (except
possibly across the southern CWA in closer proximity to outflow
boundaries and in the higher terrain of the eastern Ozarks),
precipitation chances increase again late tonight and tomorrow as
the quasistationary frontal boundary lifts back northeastward as a
warm front and a southwesterly LLJ begins to interact with it.
Kanofsky

.LONG TERM:  (Tonight through Monday)
Issued at 355 AM CDT Tue Sep 2 2014

An approaching cold front will bring the next chance of SH/TS to
the area late this week, however the best dynamics are forecast to
remain north of the CWA.

Expect warm temperatures (80s-90s) through the end of the week
followed by a rapid cool-down on Sat. The warmest day of the week
will probably be on Thursday after the passage of a warm front on
the previous day and in the absence of widespread precip/cloud
cover along with H85 temperatures increasing to 20-22 deg C. The
coolest days will probably be on Saturday and Sunday behind a cold
front. The cooler weather might even last into Monday. Expect
highs to be around 10 degrees cooler on Saturday compared to
Friday.

Kanofsky

&&

.AVIATION:  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 633 AM CDT Tue Sep 2 2014

A small area of showers and thunderstorms has quickly developed
since 1115z just to the northeast of KSTL. Unless they develop
further to the west southwest I think that all the TAF sites
should be void of precipitation. Areas of IFR and MVFR cigs cover
portions of the area this morning and additional broken MVFR cigs
are forecast to develop this morning before scattering out by
midday. VFR conditions are then expected from the afternoon
through tonight. Will need to keep a close eye on showers and
thunderstorms developing over western MO tonight. Think these will
stay west of KCOU through 12z Wed.

Specifics for KSTL:

A small area of showers and thunderstorms has quickly developed
since 1115z just to the northeast of KSTL. Unless they develop
further to the west southwest I think that a sprinkle is all KSTL
will see over the next hour or so. Otherwise the terminal is
surrounded to the north and east by areas of IFR and MVFR cigs.
Additional broken MVFR cigs are forecast to develop this morning
before scattering out by midday. VFR conditions are then expected
from the afternoon through tonight.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 2, 5:27 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
527 AM CDT TUE SEP 2 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
527 AM CDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS PARTS OF EASTERN
AND SOUTHERN MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS LATER TONIGHT ACROSS
PARTS OF CENTRAL AND SOUTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THUNDERSTORMS
ARE ALSO POSSIBLE FROM THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
ONE INCH TO THE NATIONAL WEATHER SERVICE. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY OBSERVED FLOODING.

KANOFSKY

In the hours before

Local storm report, Sep 2, 6:08 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     FLASH FLOOD      NEW FLORENCE            38.91N  91.45W
09/02/2014                   MONTGOMERY         MO   LAW ENFORCEMENT

            WATER OVER THE ROAD ON PART OF HIGHWAY 19 IN NEW
            FLORENCE

&&

KANOFSKY
Local storm report, Sep 2, 6:20 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       TROY                    38.98N  90.98W
09/02/2014  M4.69 INCH       LINCOLN            MO   NWS EMPLOYEE

            24-HR TOTAL.

&&

GOSSELIN
Local storm report, Sep 2, 6:23 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     FLASH FLOOD      3 SW TROY               38.95N  91.01W
09/02/2014                   LINCOLN            MO   DEPT OF HIGHWAYS

            ROUTE J CLOSED DUE TO RUNNING WATER FROM BIG CREEK.

&&

GOSSELIN
Local storm report, Sep 2, 7:22 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       COLUMBIA                38.95N  92.33W
09/02/2014  M5.47 INCH       BOONE              MO   CO-OP OBSERVER

            FROM UNIVERSITY OF MISSOURI. 24-HR TOTAL.

&&

GOSSELIN
Local storm report, Sep 2, 7:35 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       COLUMBIA                38.95N  92.33W
09/02/2014  M5.16 INCH       BOONE              MO   MESONET

            24-HR TOTAL FROM SANBORN FIELD AT UNIVERSITY OF
            MISSOURI.

&&

GOSSELIN
Local storm report, Sep 2, 7:37 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       9 E COLUMBIA            38.95N  92.16W
09/02/2014  M6.55 INCH       BOONE              MO   COCORAHS

            24-HR TOTAL.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:58 PM CDTAreal Flood AdvisoryLSXBoone, Callaway, Montgomery3 hr
Sep 1, 8:44 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis46 min
Sep 1, 8:53 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren52 min
Sep 1, 9:07 PM CDTFlash Flood WarningLSXBoone, Callaway, Moniteau4 hr
Sep 1, 9:26 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis49 min
Sep 1, 10:33 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis42 min
Sep 1, 10:43 PM CDTTornado WarningLSXJefferson, Saint Louis32 min
Sep 1, 10:52 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis4 hr
Sep 1, 11:07 PM CDTTornado WarningLSXJefferson, Saint Louis23 min
Sep 1, 11:14 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis25 min
Sep 2, 12:08 AM CDTFlash Flood WarningLSXBoone, Callaway, Moniteau, Montgomery8 hr
Sep 2, 1:23 AM CDTRiver Flood WarningLSXSaint Charles7 days
Sep 2, 7:23 AM CDTRiver Flood WarningLSXLincoln38 hr
Sep 1, 11:57 PM CDTFlash Flood WarningLSXFayette8 hr
Sep 2, 7:51 AM CDTAreal Flood WarningLSXFayette8 hr

Nearby

Areal Flood Warnings in Missouri, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.